Transient contrast induced neurotoxicity after coronary angiography: A contrast re-challenge case
Contrast induced neurotoxicity (CIN) is a rare complication of cardiac catheterization and re-exposure to contrast medium carries the risk of recurrent CIN. We report a case of successful contrast re-challenge in a 60-year-old female patient who developed CIN after her first procedure of coronary angiography (CAG) which resulted in symptoms of disorientation, amnesia and cortical blindness. A non-contrast enhanced CT performed four hours after the CAG was normal, however, her MRI brain scan showed scattered tiny hyper intensities in posterior occipito-temporal and parietal regions suggesting CIN. Patient’s symptoms resolved completely after 72 hours. Two months later, because of persistent exertional angina, patient was successfully re-challenged with lesser amount of contrast medium with administration of hydrocortisone prior to procedure, and PCI to LAD was completed without recurrence of CIN.
How to cite this:
Sadiq MA, Al Habsi MS, Nadar SK, Shaikh MM, BaOmar HA. Transient contrast induced neurotoxicity after coronary angiography: A contrast re-challenge case. Pak J Med Sci. 2020;36(5):1140-1142. doi: https://doi.org/10.12669/pjms.36.5.2688
This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/3.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.